Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 15, NWS North Platte, NE

May 7, 2000Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2000, 12:00 AM MDT for Garden County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2000, 12:00 AM MDT (06:00 UTC)
Expired
May 7, 2000, 1:00 AM MDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Garden County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 8:45 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2000-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2000-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1225 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

271 
WUUS53 KLBF 070602
SVRLBF
NEC069-070700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1200 AM MDT SUN MAY 7 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 100 AM MDT

* AT 1201 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES NORTH OF CRESCENT LAKE NWR...OR ABOUT
  29 MILES SOUTHEAST OF ALLIANCE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER FARM AND RANGELAND OF...  
  NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT SUNDAY
MORNING FOR NORTHWESTERN NEBRASKA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 1:52 PM MDT, 10 hours 8 minutes earlier.

Area forecast discussion, May 6, 1:52 PM MDT, 10 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
252 PM CDT SAT MAY 6 2000

TOUGH FORECAST AS FCST AREA IS IN SLIGHT RISK FOR SEVERE THROUGH 12Z
MONDAY.  MODEL SOLNS ARE SHOWING SIGNIFICANT DIFFERENCES WITH
TIMING.  SO USING A PURE BLEND OF SOLNS FOR THIS FCST.

HAVE STNRY FRONT ACROSS IML-LBF-BBW-ONL THROUGH 00Z MONDAY...THEN
ANOTHER DISTURBANCE MOVES ACROSS AREA.  FOR TONIGHT THINGS ARE
GETTING OFF TO A SLOW START AS IT WOULD SEEM WITH IS SATELLITE VOID
OF ANY STG WAVE...NO LIGHTNING INDICATED EXCEPT WITH WAVE OVER
ERN ID...WHICH WILL TRACK INTO THE DAKOTAS TONIGHT...TOO FAR NORTH
FOR OUR FCST AREA.  VSBY SATELLITE DOES INDICATE DEVELOPING CU FIELD
BETWEEN...SNY-AKO-OGA AREA AS FRONT HAS BECOME STNRY...UPSLOPE THETA
E ADVECTION IS UNDERWAY.  SFC BASED WAA IS WAY TOO FAR S THOUGH...N
TX BUT LURKING AT 850 MB THE ETA MODEL PROGS A DEEPENING LOW THIS
EVENING WITH ELEVATED TSRA A DEFINITE POSSIBILITY.  MEANWHILE
MEDICINE BOW PROFILER WINDS MAY BE INDICATING A WND SHIFT AT THE
LOWEST GATE AND KLAR WINDS HAVE GONE WSW.  SPC OUTLOOK AREA WORDED
SOFTER NOW INDICATING WIDESPREAD SVR EVENT UNLIKELY.  OVERALL HAVE
LOWER POPS TO CHC CATEGORY AND FOLLOWED 12Z MESO ETA FOR PDS 1 AND 2.
MCS COULD GET GOING LATER TONIGHT AND CARRY ON THRU 12Z TIME FRAME
IN NERN ZONES.

WITH LATEST MODEL SOLNS INDICATING MUCH WEAKER CONVECTIVE ACTIVITY
TONIGHT...OUTFLOW WOULD BE WEAKER AND THE STNRY FRONT WOULD ACTUALLY
RETREAT NWD SUNDAY AFTERNOON TO NR A SNY-VTN LINE.  A SECOND
DISTURBANCE IS INDICATED BY THE ETA LATE SUNDAY AFTN INTO EARLY
MONDAY AM.  TEMPS ARE A MAJOR PROBLEM SUNDAY AS NEARLY ALL MODELLED
SFC TEMPS ARE CLEARLY INDICATING WARM SECTOR SOUTH AND EAST OF SNY-
VTN LINE...POSSIBLY REACHING 90F OVER FRONTIER CO IN FAR SE.  FOR NOW
WILL BUY WARM SECTOR BUT EASE THE TEMPS CLOSER TO NGM/AVN GUIDANCE...
STILL A CAT WARMER THAN GUIDANCE BUT COOLER THEN MODELLED SFC TEMPS.

BY MONDAY MORNING...OUTFLOW HAS SLIPPED S OF FCST AREA TO NR GLD-GID
LINE BUT ONCE AGAIN AVN 700MB FIELDS AND TIME SECTIONS INDICATE
ANOTHER DISTURBANCE APCHG FCST AREA LATE MONDAY SO OPTED FOR SLIGHT
CHC POPS MAINLY MON NIGHT AND TUES.

WEDS 5AND THURS...DRY BUT CONT WARM AS MRF INDICATES RIDGE WILL
AMPLIFY...GULF REMAINS LARGELY OPEN BUT DEEPENING WRN UPPER AIR LOW
WOULD SLOW THE ERN PROGRESSION OF WAVES AND GIVE THINGS A BREAK.

.LBF...NONE

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 10:59 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan61 min
May 7, 12:58 AM MDTSevere Thunderstorm WarningLBFGarden62 min
May 7, 1:54 AM MDTSevere Thunderstorm WarningLBFGarden, Grant66 min
May 7, 3:44 AM MDTSevere Thunderstorm WarningLBFSheridan61 min
May 7, 4:44 AM MDTSevere Thunderstorm WarningLBFSheridan61 min
May 7, 5:21 AM MDTSevere Thunderstorm WarningLBFCherry54 min
May 7, 5:46 AM MDTSevere Thunderstorm WarningLBFSheridan29 min
May 7, 6:13 AM MDTSevere Thunderstorm WarningLBFCherry62 min
May 7, 5:14 PM MDTSevere Thunderstorm WarningLBFSheridan61 min
May 7, 5:28 PM MDTTornado WarningLBFDeuel, Keith, Perkins32 min
May 7, 5:29 PM MDTSevere Thunderstorm WarningLBFCherry61 min
May 7, 5:59 PM MDTTornado WarningLBFDeuel31 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.